Alert archive / Florida / Coastal Flood Statements in 2022
Coastal Flood Statement 39, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Dec 21, 2022, 5:18 PM EST for Monroe County, Florida. It was in force for 72 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2022, 5:18 PM EST (22:18 UTC)
- Expired
- Dec 24, 2022, 5:00 PM EST
- In force
- 72 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.9
The text
As transmitted.
914 WHUS42 KKEY 212218 CFWKEY Coastal Hazard Message National Weather Service Key West FL 518 PM EST Wed Dec 21 2022 FLZ077-078-221000- /O.NEW.KKEY.CF.S.0039.221221T2218Z-221222T1000Z/ Monroe Middle Keys-Monroe Lower Keys- 518 PM EST Wed Dec 21 2022 ...COASTAL FLOOD STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...Minor saltwater flooding. * WHERE...Bayside and Gulfside communities of the Middle and Lower Keys. * WHEN...Through late tonight. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ LIW
5 follow-up statements
982 WHUS42 KKEY 220857 CFWKEY Coastal Hazard Message National Weather Service Key West FL 357 AM EST Thu Dec 22 2022 FLZ077-078-221700- /O.EXT.KKEY.CF.S.0039.000000T0000Z-221223T1000Z/ Monroe Middle Keys-Monroe Lower Keys- 357 AM EST Thu Dec 22 2022 ...COASTAL FLOOD STATEMENT REMAINS IN EFFECT... * WHAT...Minor saltwater flooding. * WHERE...Bayside and Gulfside communities of the Middle and Lower Keys. * WHEN...Through late tonight. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ BT
841 WHUS42 KKEY 221550 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1050 AM EST Thu Dec 22 2022 FLZ077-078-231000- /O.CON.KKEY.CF.S.0039.000000T0000Z-221223T1000Z/ Monroe Middle Keys-Monroe Lower Keys- 1050 AM EST Thu Dec 22 2022 ...COASTAL FLOOD STATEMENT REMAINS IN EFFECT... * WHAT...Minor saltwater flooding. * WHERE...Bayside and Gulfside communities of the Middle and Lower Keys. * WHEN...Through late tonight. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
179 WHUS42 KKEY 230901 CFWKEY Coastal Hazard Message National Weather Service Key West FL 401 AM EST Fri Dec 23 2022 FLZ076-231715- /O.EXB.KKEY.CF.S.0039.000000T0000Z-221224T1000Z/ Monroe Upper Keys- 401 AM EST Fri Dec 23 2022 ...COASTAL FLOOD STATEMENT IN EFFECT... * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys. * WHEN...Through late tonight. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ FLZ077-078-231715- /O.EXT.KKEY.CF.S.0039.000000T0000Z-221224T1000Z/ Monroe Middle Keys-Monroe Lower Keys- 401 AM EST Fri Dec 23 2022 ...COASTAL FLOOD STATEMENT REMAINS IN EFFECT... * WHAT...Minor saltwater flooding. * WHERE...Bayside and Gulfside communities of the Middle and Lower Keys. * WHEN...Through late tonight. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ BT
751 WHUS42 KKEY 231718 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1218 PM EST Fri Dec 23 2022 FLZ076>078-241000- /O.CON.KKEY.CF.S.0039.000000T0000Z-221224T1000Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 1218 PM EST Fri Dec 23 2022 ...COASTAL FLOOD STATEMENT REMAINS IN EFFECT... * WHAT...Minor saltwater flooding. * WHERE...Florida Keys. * WHEN...Through late tonight. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Minor flooding of low-lying streets and lots is most likely around the time of the higher high tide this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ Kasper
740 WHUS42 KKEY 240930 CFWKEY Coastal Hazard Message National Weather Service Key West FL 430 AM EST Sat Dec 24 2022 FLZ076>078-241730- /O.EXT.KKEY.CF.S.0039.000000T0000Z-221224T2200Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 430 AM EST Sat Dec 24 2022 ...COASTAL FLOOD STATEMENT IN EFFECT... * WHAT...Minor saltwater flooding. * WHERE...Florida Keys. * WHEN...Through this afternoon. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Minor flooding of low-lying streets and lots is most likely around the time of the higher high tide this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Dec 21, 3:12 PM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Dec 21, 3:12 PM EST, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Key West FL 312 PM EST Wed Dec 21 2022 ...New DISCUSSION, MARINE, AVIATION... .DISCUSSION... Issued at 241 PM EST Wed Dec 21 2022 The weather has certainly quieted down this afternoon. KBYX radar shows no precipitation echoes across our area. Meanwhile, a surface low east of the Space Coast continues to meander east and away from the Florida coastline. A trailing quasi-stationary front is draped southwest across central Florida and into the eastern Gulf of Mexico. This feature has been trying to push south all day and can be seen on visible satellite. However, it is slowly losing definition and forward speed. The Florida Keys, lying south of this feature, has benefited (depending on how you look at it) today from a southerly wind which allowed temperature to rise into the upper 70s to lower 80s with dew points in the lower 70s. A shortwave at 500 mb currently located over western Mexico will quickly race eastward tonight and interact with the aforementioned quasi-stationary front. This will spawn a brief and weak surface low and help pull that boundary back northward. This will result in our winds temporarily going squirrely overnight into Thursday morning. As the boundary lift north and dissipates, our winds will go southerly for a brief period of time. Thereafter, all eyes are on the Arctic air mass quickly and currently dropping out of Canada and into the High Plains. The leading edge of this air mass will be marked by a stout and strong cold front which will blast through the Florida Keys sometime Friday morning. Daytime highs are expected to either occur Thursday night or early Friday morning and then steadily fall to near 70 degrees or lower by the afternoon. Behind the front expect windy conditions Friday night into Saturday with overnight lows dropping into the mid to upper 50s Friday night. Residents should expect daytime highs to reach ONLY into the lower to mid 60s for the upcoming holiday weekend. Overnight lows for the same time period will be in the lower to mid 50s. These temperatures combined with the wind will make for wind chill values near 50 degrees. In addition to the air mass change, there will be a shot for showers and thunderstorms as the front passes through Friday. Dry conditions will briefly return Saturday, but then there are indications that the holiday weekend could be a wet one as multiple systems quickly shift eastward through the southern stream. There remains uncertainty on exact placement and timing so have tried to maintain middle of the road PoPs and winds. Temperatures will moderate back into the lower to mid 70s with overnight lows recovering into the 60s. && .MARINE... Issued at 241 PM EST Wed Dec 21 2022 Light to gentle southwest to west breezes will quickly clock around to the north and northeast this evening before becoming east to southeast overnight. Breezes will further clock around to the south and southwest on Thursday. Breezes will then become west to northwest late Thursday into Friday ahead of an approaching frontal boundary. This front will blast through the Florida Keys coastal waters by late Friday morning and afternoon. Expect fresh to occasionally strong breezes in the wake of the front Friday night into Saturday. Thereafter, breezes will gradually slacken and return to gentle to moderate breezes by Monday night. && .AVIATION... (18Z TAFS) Issued at 241 PM EST Wed Dec 21 2022 VFR conditions will prevail at both island terminals through the TAF period. Visible satellite currently shows low cloud covering moving towards the Florida Keys from the north, however, confidence in this cloud cover making its to the island chain and causing MVFR ceilings is low, therefore, have kept mention of out of the TAF for now. Surface winds will be generally light and variable through the evening and portions of tonight, then will become southeasterly early tomorrow morning. && .PRELIMINARY POINT TEMPS/POPS... Key West 74 82 74 76 / 20 10 20 50 Marathon 73 83 74 76 / 10 10 20 40 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...LIW Aviation/Nowcasts....NB Data Acquisition.....JAM Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Dec 21, 3:57 AM EST, 13 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 357 AM EST Wed Dec 21 2022 FLZ076>078-GMZ031>035-042>044-052>055-072>075-220900- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 357 AM EST Wed Dec 21 2022 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated thunderstorms are possible on Friday as a strong cold front pushes through the Florida Keys island chain. The primary threats from any thunderstorm will be locally gusty winds and cloud to surface lightning strikes. In the wake of the front, an extended period of fresh to strong northerly breezes is expected, lasting through much of the weekend. A Small Craft Advisory will likely be required for portions or all of the Florida Keys marine zones beginning late Friday afternoon or Friday evening, lasting through at least Saturday night. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. BT
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 7:04 PM EST | Special Marine Warning | KEY | 41 min | |
| Dec 20, 7:26 PM EST | Special Marine Warning | KEY | 64 min | |
| Dec 20, 7:39 PM EST | Special Marine Warning | KEY | 66 min | |
| Dec 20, 7:54 PM EST | Special Marine Warning | KEY | 66 min | |
| Dec 20, 8:31 PM EST | Special Marine Warning | KEY | 44 min | |
| Dec 20, 9:13 PM EST | Small Craft Advisory | KEY | 7 hr |
Nearby
Coastal Flood Statements in Florida, 2022Every coastal flood statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.